Losing weight can make a big difference in your glucose levels. You may need an adjustment in your meds. Metformin generally does not cause lows so it may be the Glip. With the weight loss and physical activity, it's possible the doctor may eliminate the Glip. I wouldn't say drinking water would cause a DRASTIC drop. I know there are some folks who will drink a lot of water to bring their numbers down when they are high but I honestly don't think the water is causing your lows. To prevent the numbers diving in the middle of the day, you should plan to have a light snack. Hope your doctor's appointment gives you some answers.View Thread
I lurk every now and again. I know Michelle has told him all of you here wish him a successful recovery. I will tell him his friends here on this board are thinking of him and praying for a good result.View Thread
David had a doctor's appointment yesterday. His eye situation has not changed. He must remain head down for another week to see if the hole in the macula closes. He is coping but as you can imagine this is very difficult. His next appointment with the specialist is April 1. At that time he will be reevaluated and his options will be determined.
Please keep David in your thoughts and prayers.View Thread
I also take cinnamon plus chromium 2000 mg. - 2 daily. Since I have added the chromium aspect, I have noticed lower blood sugar levels. Of course, this isn't a substitute for a healthy diet.View Thread
Welcome - This is a good place to start. A couple of questions: Has your doctor referred you to a diabetes educator? A diabetes educator can help you develop of a food plan, teach you how to count carbs and answer a lot of your questions about diabetes and how to go about controlling this disease.
Has your doctor recommended an exercise program? It is important that you add exercise to your daily regimen. It will help you lose weight. You don't need to join a gym - there are plenty of ways to exercise. I love walking. Start slow and keep adding time until you can walk at a brisk pace for 30 or so minutes. Swimming is another great activity if you have a YMCA nearby.
Has your doctor given you a daily allowance of carbs? He should have told you how many carbs per meal you are allowed. If not, give him a call and also ask him for a referral to a diabetes educator if he has not mentioned attending classes. Keep a food diary. Record everything you eat and the number of carbs each item has so you can see exactly what you're eating. Remember portion control. Measure if you need to.
You can control this disease and feel better than you have in a very long time once you get your numbers under control and lose a bit of weight. Just a 10 percent weight loss can make a huge difference your blood glucose numbers.
It's important to know the side effects of any medication one is taking. However, it is also important to note that the pharmaceutical companies are required by law to list ALL the side effects but this does not mean everyone taking the drug will experience any or many of these side effects at all. A small percentage of patients do experience some side effects and that is why it is so important to be ware of the possibilities when you start a new medication. If you experience something strange after starting a new medication, it is important to contact your doctor to see if he/she wants you to discontinue the medication. Remember the doctor has determined that the benefits of taking the medication outweigh the risks.View Thread
I think the concern with glucophage is that is your drink while taking it, you can experience low blood sugar which is not good. Low blood sugar can cause you to become light headed and even pass out. I do drink an occasional glass of wine with dinner and sometimes a cocktail at a party and have not experienced any adverse reactions. I would caution you to tread carefully if you drink heavily. It may be time to cut down on your alcohol consumption until you get your glucose under control and then add an occasional beer or glass of wine.
As the other posters have advised, it's important to arrange a meeting with a CDE to learn how to create a food plan and how to test.View Thread
You need to follow your doctor's instructions and stop experimenting with taking or not taking your medication. All medication takes time go get into your system to work. You're not giving the meds a chance to do anything since you are not consistently taking them as prescribed. Take the meds your doctor prescribed, stick to a healthy food plan and do some regular exercise. At the end of three months when you go to your next doctor's appointment, you can then determine if the plan is working.View Thread